Tennessee, 2007Drought in Tennessee, May 1 to 31, 2007
May 1 to 31, 2007 · NWS OHX · 39 events in 39 counties and zones
Drought conditions started in March 2007, but its effects were being felt in May by farmers. The quality of hay was poorer, and yield was down by as much as 60 to 70 percent.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions started in March 2007, but its effects were being felt in May by farmers. The quality of hay was poorer, and yield was down by as much as 60 to 70 percent. There were 14 consecutive days in May, specifically from May 17-30, when no rain fell in Nashville. There was a trace of rain on May 31. May had 3.30 inches of rain which was 1.77 inches below normal.
The longest period on record for no rain was 36 consecutive days from September 11, 1923 through October 16, 1923.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 30, 1:48 PM CST, 10 hours 12 minutes earlier.
Area forecast discussion, Apr 30, 1:48 PM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT MON APR 30 2007
.SHORT TERM...(THRU WED NITE)
CURRENT...SUNNY UNUSUALLY WARM DAY...WITH TEMPS IN LOWER TO MID 80S.
ANOTHER CLEAR CALM NITE...AND AM BUYING GFS COOLER TEMPS WITH GOOD
RADIATIONAL COOLING (AIDED BY MILL CREEK DRAINAGE AT BNA). MOSTLY
SUNNY (AT LEAST TINITIALLY) AND WARM AGAIN TOMORROW.
FRONTAL SYSTEM TO N WILL WASH OUT NEAR TN BORDER WED MORNING...WHILE
CUTOFF H5 LO OVER TX/MEX REGION DRIFTS NE. GRADUAL INCREASE IN
MOISTURE ALONG WITH WARM TEMPS WILL RESULT IN AT LEAST DIURNALLY
DRIVEN CONVECTION BEGINNING WED...AND POPS WILL SEE A BUMP FROM
AFOREMENTIONED FRONT AND UPPER SYSTEM.
GFS HAS BEEN GUNG-HO ON POPS IN WED-FRI TIME FRAME FOR SOME TIME
NOW...AND CONTINUIS TO BE SO ON THIS RUN. HOWEVER...UKMET IS DRY
THRU WED NITE...SO GFS SUSPECT. ETA ALSO LOWER ON POPS THRU WED NITE.
.LONG TERM...
WILL LEAN TOWARD DRIER MODELS WITH HIEST POPS N AND W INTO
FRI...CLOSER TO OLD FRONTAL BOUNDARY OVER KY. 20 TO 30% POPS
CONTINUED FOR SAT AND SUN...WITH WARMER THAN NORMAL TEMPS
CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 55 87 61 80 / 0 10 20 40
CLARKSVILLE 55 85 60 78 / 0 10 30 50
CROSSVILLE 51 82 58 76 / 0 10 10 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MAG
Hazardous weather outlook, Apr 30, 4:30 AM CST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON APR 30 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
Drought, Giles
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Drought, Bedford
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Drought, Benton
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Cheatham
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cheatham forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Drought, Clay
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Davidson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Davidson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Drought, Dickson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Dickson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Hickman
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hickman forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Drought, Houston
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Houston forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Drought, Humphreys
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Humphreys forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Lawrence
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Drought, Lewis
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lewis forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Drought, Macon
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Drought, Maury
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Maury forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Drought, Overton
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Perry
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Drought, Pickett
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Pickett forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Robertson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Smith
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Stewart
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Drought, Sumner
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Warren
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Drought, White
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Williamson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Hay hay production was down 50-60% in Wilson County. Animal ponds were running low.
Drought, Dekalb
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
- Flash Flood in Texas, May 1, 2007$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33529, 33530, 33532, 33533, 33534, 33535, 33536, 33537, 33538, 33539, 33540, 33541, 33542, 33543, 33544, 33545, 33546, 33547, 33548, 33549, 33550, 33551, 33552, 33553, 33554, 33555, 33556, 33557, 33558, 33559, 33560, 33561, 33562, 33563, 33564, 33565, 33566, 33567, 33572.